ANTIBIOTIC-ASSOCIATED DIARRHEA & TREATMENT
Definition: What is "Antibiotic-Associated Diarrhea"?
Antibiotic-associated diarrhea typically occurs when the natural balance of bad & good bacteria in the intestinal tract is disturbed. This causes the harmful bacteria to proliferate resulting to frequent bowel movements. Often, it is mild & can clears up after several days or less.
Symptoms & Signs
Antibiotic-associated diarrhea have a number of signs & symptoms that include watery diarrhea, abdominal pain & cramps, pus in the stool, nausea, dehydration & fever.
Treatment: How to Treat "Antibiotic-Associated Diarrhea"?
Treatments involves medications such as probiotic supplement to help bring back the natural balance of the digestive tract.
Bacteria is the common culprit of this disease that inhabit the intestinal tract & can be totally dangerous when left untreated. It also believed that antibiotics are also among the primary cause, the identified ones are ampicillin & clindamycin. This is mainly because antibiotics can affect the rate of digestion as well as the breakdown of food, thereby disrupting the natural balance.
The symptoms are among the basis for the diagnosis of antibiotic-associated diarrhea. Laboratory tests can be conducted to further confirm the diagnosis. While diarrhea may not be a life-threatening condition, it requires medical attention to prevent possible complication.